Skip to main content

Stability and the gauge problem in non-perturbative cosmology

Author(s): Ijjas, Anna; Pretorius, Frans; Steinhardt, Paul J

To refer to this page use:
Abstract: In this paper, we describe the first steps towards fully non-perturbative cosmology. We explain why the conventional methods used by cosmologists based on the ADM formulation are generally inadequate for this purpose and why it is advantageous instead to adapt the harmonic formulation pioneered and utilized in mathematical and numerical relativity. Here we focus on using this approach to evaluating the linear mode stability in homogeneous and nearly homogeneous backgrounds and devising a valid scheme and diagnostics for numerical computation. We also briefly touch on the relevance of these methods for extracting cosmological observables from non-perturbative simulations.
Electronic Publication Date: 4-Jan-2019
Citation: Ijjas, Anna, Pretorius, Frans, Steinhardt, Paul J. (Stability and the gauge problem in non-perturbative cosmology. Journal of Cosmology and Astroparticle Physics, 2019 (01), 015 - 015. doi:10.1088/1475-7516/2019/01/015
DOI: 10.1088/1475-7516/2019/01/015
EISSN: 1475-7516
Type of Material: Journal Article
Journal/Proceeding Title: Journal of Cosmology and Astroparticle Physics
Version: Author's manuscript

Items in OAR@Princeton are protected by copyright, with all rights reserved, unless otherwise indicated.